This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
It is not known how this interaction occurs.
What might happen:
If you are taking amiodarone, the use of fentanyl anesthesia may slow down or stop your heart. You may develop dangerously low blood pressure.
What you should do about this interaction:
Fentanyl anesthesia is only used during surgical procedures or in a hospital. If you are to have either inpatient or outpatient surgery, or are to be admitted to the hospital, make sure that all the healthcare professionals are aware of all the different medicines that you are taking. This includes prescription and nonprescription medicines, herbal medicines, and nutraceuticals.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Liberman BA, Teasdale SJ. Anaesthesia and amiodarone. Can Anaesth Soc J 1985 Nov;32(6):629-38.
2.Gallagher JD, Lieberman RW, Meranze J, Spielman SR, Ellison N. Amiodarone-induced complications during coronary artery surgery. Anesthesiology 1981 Aug;55(2):186-8.
3.MacKinnon G, Landymore R, Marble A. Should oral amiodarone be used for sustained ventricular tachycardia in patients requiring open-heart surgery?. Can J Surg 1983 Jul;26(4):355-7.
4.Navalgund AA, Alifimoff JK, Jakymec AJ, Bleyaert AL. Amiodarone-induced sinus arrest successfully treated with ephedrine and isoproterenol. Anesth Analg 1986 Apr;65(4):414-6.
5.Koblin DD, Romanoff ME, Martin DE, Hensley FA Jr, Larach DR, Stauffer RA, Luck JC Jr. Anesthetic management of the parturient receiving amiodarone. Anesthesiology 1987 Apr;66(4):551-3.
6.Meulendyk J. Anesthetic considerations with amiodarone: report of a case. J Am Osteopath Assoc 1984 Apr;83(8):585-8.